Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil Nightmare - very very long Phoenix1

Posted by ace on June 7, 2008, at 0:51:02

In reply to Nardil Nightmare - very very long, posted by Phoenix1 on May 20, 2008, at 20:57:08

> Hi, anyone here still remember me? I've been gone for a while.
>
> Anyways, I started Nardil in December '07 afer failing to benefit from many, many other AD's and combos. Nardil was a miracle drug, and I was feeling better within a couple of weeks.

Very good to here...no suprise here.

>
> Everything went smoothly until my supply of Nardil ran out in March or April due to the manufacturers ineptitude.

What manafacturer?

I was forced to switch to parnate for 2 days rather than suffer withdrawal from stopping 90mg Nardil cold turkey. NOTE: this is technically a no-no, but is infrequently done by pdocs under close medical supervision)

I have does this myself before. This DOES NOT lesson or stop any Nardil withdrawal, I feel (in most cases). Actually it can make things more confusing and problematic. I see their is a logic in doing this, but it is not simply like swapping to different 'versions' of Nardil- Nardil and Parnate have many pharmacological differences. That being said, we are all different, and I know this has worked for some...

I would NEVER EVER advice abrupt cessation of Nardil 90mg. When I (unfortunately) went of it briefly in the past, I titrated down at a fast rate....The nightmares were particularlt bothersome, in addition to a few other symptoms.


>
> It was when I restarted the Nardil that problems began. For two weeks, i put up with severe orthostatic hypotension. When I began fully fainting, my pdoc got worried and pulled me off the nardil very quickly (over 4 days)


How soon did you restart the Nardil? The OH s/effect doesn't suprise me at all. I'm sure you got others too. These drugs are not lollies- they interfere with many organs of the body- not just the brain....starting/stopping/changing doses...all this contributes to a state of overall unequilibrium. How old is your doc? I assume it was soley his decision to make these quick changes? I am not saying he is bad, their is rationale behind what he was trying I feel....but I think it may have been possible to do things in a slightly more expedient way...which avoided certain problems....


> The night after my first Nardil free day, I woke up blind, confused, with right sided paralysis, and with a 10/10 headache. I went by ambulance to the ER. To make a long story short, I was diagnosed with something called PRES (http://en.wikipedia.org/wiki/Posterior_reversible_encephalopathy_syndrome
> This was caused by too frequent and rapid fluctuations in BP in my brain, th clincher being the Nardil discontinuation.

I would say this is very much the case, as exemplified by more aforementioned comments. The PRES does suprise, I have never heard from anyone getting this from MAOI type toxicity (due to sporadic changes in dose/MAOI-type)

I assume the diagnosis was confirmed via both CT and MRI findings????? Not to be subrised, the actual pathophysiological of this syndrome is unknown- however, and this is based on what I have read only, it usually abates within 2 days- that is, as long as treatment is prompt, when diagnosed.

I spent two weeks on the neuro ward, and I am left with partial cortical blindness, and confusion over spatial tasks.

How long have since you left the ward?

> Withdrawal from Nardil was awful too. I spent 48 hours hallucinating.


Once again, no big suprise I feel. Never advisable. Frank psychosis is clearly one of the potential problems of fast cessation from Nardil- in every monograph.



> And after ALL of that, I miss Nardil terribly. My depression and anxiety are back full force, and no pdoc will ever prescribe me a MAOI again. That's my dilemma. My pdoc is suggesting ECT, but I personally wouldn't ever consent to it. So what next?

You brain certainly has suffered due to your previous MAOI experiences. I will not blab about the past, EXCEPT to say that I believe you were under clinical advise when making the decisions which ultimately lead to PRES. Hence, I would advise starting Nardil again. That being the case, I would reccomend that this starts after the cessation of your PRES symptoms.

I do think the PRES diagnosis is valid, based on your experieneces with Nardil/Parnate. However I see the symptoms of the diagnosis as ultimately dissipating, rendering you to your 'pre-morbid' state. I am certainly no expert on PRES although, so I must offer that disclaimer.


Also, when you start Nardil starts again, it could take MORE time to set in due to aforementioned circumstances. It could take up to 12 weeks. I see no reason why it would NOT kick in but.

I see how you can feel bleak- I feel for you here. Is it possible to start on a drug which is not contraindicated with Nardil, then add Nardil once PRES syndromes have dissipated? For instance Remeron, Xanax, a low dose atypical?? (Actually Remeron IS contraindicated- no reason for it though)

Due to your MD's decisions, which ultimately lead you to PRES, this should in no way nullify another doc prescribing Nardil. Sought out as many as possible.

I really helped this hope mate, in some way. I wish I could do more somehow.

Please keep the faith- I DO think all will turn out OK....

Bless you!
Ace



> Sorry for rambling...
>
> Phoenix


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ace thread:830220
URL: http://www.dr-bob.org/babble/20080606/msgs/833414.html